Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 76, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 29, 2003, 7:44 PM CDT for Sumner County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2003, 7:44 PM CDT (00:44 UTC)
- Expired
- Apr 29, 2003, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Sumner County, TN
The radar
The Nashville radar (KOHX), 37 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2956 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378
WUUS54 KOHX 300044
SVRBNA
TNC165-300130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
742 PM CDT TUE APR 29 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMNER COUNTY IN TENNESSEE
* UNTIL 830 PM CDT
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF WESTMORELAND...OR 5 MILES
NORTHEAST OF GALLATIN...MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTMORELAND AROUND 825 PM CDT
SPOTTERS CONTINUE TO REPORT LARGE HAIL IN CENTRAL SUMNER COUNTY.
THIS EXTENDS THE PREVIOUS WARNING FOR SUMNER COUNTY.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH
MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY
BUILDING AND AVOID WINDOWS.
&&
LAT...LON 3665 8627 3650 8622 3649 8625 3646 8624
3645 8627 3641 8627 3635 8634 3647 8649
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:00 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Apr 29, 2:00 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT TUE APR 29 2003 CURRENT SURFACE ANALYSIS SHOWING QUASI-STATIONARY BOUNDARY UP ACROSS THE SOUTHERN OH VALLEY...WITH VERY WEAK TROF AXIS HOLDING NEAR THE KY/TN BORDER. ONLY ISOLATED CONVECTION OCCURRING ACROSS THE REGION. WEAK TROF AXIS JUST NEAR THE CWA LOOKING TO FILL TONIGHT AS OH VALLEY BOUNDARY BECOMES BETTER DEFINED AND SLIPS FURTHER NORTH. UL FORCING ACROSS THE AREA REMAINS WEAK...AND WITH MORE FAVORABLE LL CONVERGENCE SHIFTING NORTHWARD AS WELL...CONVECTION TONIGHT MOST LIKELY TO STAY ISOLATED IN NATURE. PLAN ONLY SMALL POPS TONIGHT. NOT REALLY A WHOLE LOT OF CHANGE IN THE PICTURE FOR THE REMAINDER OF THE NEAR TERM. BERMUDA TYPE HIGH BECOMES DOMINANT AT LLS WHILE ULS PUSH MAIN STORM TRACK WELL NORTH AND WEST OF THE MID-SOUTH. THUS EXPECT MORE WARM SECTOR TYPE ISOLATED-SCATTERED CONVECTION THROUGH THURSDAY. PLAN TO LEAVE POPS OUT ALTOGETHER WEDNESDAY NIGHT AT THIS TIME. BNA BB 062/086 063/085 062 2213 CSV BB 057/080 059/078 058 2313 07 .BNA...NONE.
Hazardous weather outlook, Apr 29, 5:30 AM CDT, 14 hours 14 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-301030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AS THE ATMOSPHERE BECOMES MORE UNSTABLE...THE CHANCES FOR CONVECTIVE WEATHER WILL INCREASE. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK...BUT THE BEST CHANCE FOR CONCENTRATED THUNDERSTORM ACTIVITY WILL BE WITH A FRONTAL PASSAGE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GIRODO
In the hours before
Local storm report, Apr 29, 5:58 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
558 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0541 PM CENTREVILLE TN 3/4 INCH HAIL
04/25/03 HICKMAN AT 541 PM CDT 3/4 INCH
SIZE HAIL WAS REPORTED IN
THE HILLTOP COMMUNITY.
REPORTED BY SHERIFFS
DISPATCH.
FERRELLLocal storm report, Apr 29, 6:27 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
ISSUED BY NWS MORRISTOWN TN
627 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0606 PM 5W LEBANON TN 3/4 INCH HAIL
04/25/03 WILSON REPORTED BY SHERIFFS
DISPATCH.
FERRELLThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 26 min |
| Apr 29, 7:16 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 29 min |
| Apr 29, 7:38 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis | 22 min |
| Apr 29, 7:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 50 min |
| Apr 29, 7:52 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 38 min |
| Apr 29, 8:01 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 44 min |
| Apr 29, 9:08 PM CDT | Flash Flood Warning | OHX | Lewis, Maury | 3 hr |
| Apr 29, 9:18 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 27 min |
| Apr 29, 9:19 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 41 min |
| Apr 29, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 61 min |
| Apr 29, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Overton | 48 min |
| Apr 29, 10:44 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 46 min |
| Apr 29, 11:51 PM CDT | Flash Flood Warning | OHX | Lewis, Maury | 3 hr |
| Apr 30, 2:50 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren | 40 min |
| Apr 30, 3:32 PM CDT | Flash Flood Warning | OHX | Cumberland, Van Buren | 118 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.